| Model Number |
N/A |
| Medical Device Problem Code |
Flaked (1246)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
12/03/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported that the coating of a cook airway exchange catheter fell off during a vats procedure, resulting in retrieval from the patient's airway during the same procedure.It was also reported that the coating "can be stripped off going through a tube too tight.It is not made out of the same material as a bougie for example", which could potentially result in "getting torn plastic material into patient airway / trachea / lungs".No other adverse effects to the patient have been reported.Additional information regarding event details has been requested but is unavailable at this time.
Additional Manufacturer Narrative
D11- covidien shiley endobronchial double lumen tube the event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information regarding the event was received on 23dec2019.It was reported that a double lumen endobronchial tube was being used.The separated coating was retrieved using a retrieval grasper.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Investigation/evaluation: a review of the device history record (dhr), instructions for use (ifu), and quality control was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.The device master record concludes that sufficient inspection activities are in place to identify this failure mode prior to distribution.The dhr for the complaint device lot: (9704275) records one related non-conformance for a surface defect in which one device part was scrapped.Cook has concluded the non-conformance does not indicate that the device in question was likely non-conforming and that there is no evidence to suggest that non-conforming product exists either in house or in field.A database search revealed one related event from the same customer for the same failure mode but did not reveal any other complaints associated with the reported device lot.Cook also reviewed product labeling.The airway exchange catheter is supplied with ifu c_t_cae_rev5, which includes in the warnings: "ensure proper sizing of the cook airway exchange catheter within a double-lumen endotracheal tube.Failure to do so may cause small fragments to be shaved off during removal of the cook airway exchange catheter.The ifu states in the device description that a c-cae-19.0-83 is for use in replacement of endotracheal tubes whose inner diameter (id) is 7mm or larger." based on the information provided, inspection of the returned product, and the results of our investigation, a root cause was traced to the user's failure to follow instructions.The airway exchange catheter ifu specifies it should be used in replacement of endotracheal tubes whose inner diameter (id) is 7mm or larger.The returned device from the customer is scraped likely indicating that it was used inside a device that could not accommodate it.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.